MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL2 STD SIZE 8; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US CORAIL2 STD SIZE 8; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Catalog Number 3L92507
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Inadequate Osseointegration (2646); Limb Fracture (4518)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Primary procedure at another hospital, unable to get accurate surgery date.Patient had a fall, she had a periprosthetic fracture which was treated conservatively.She has been experiencing pain and this is believed to be due to the stem now being loose within the femur.Revision surgery carried out with size 8 ks corail stem removed using a xtraction bolt and slap hammer, didn¿t need to use long k-wires or flexible osteotomes to undermine any fixation.Femur was then prepped and replaced with corail revision stem size 10 standard.Primary ceramic liner replaced with pinnacle dual mobility liner, cup remained insitu.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : primary procedure in [year] at another hospital, unable to get accurate surgery date.Patient had a fall whilst on holiday overseas in [year], she had a periprosthetic fracture which was treated conservatively.She has been experiencing pain and this is believed to be due to the stem now being loose within the femur.Revision surgery carried out with size 8 ks corail stem removed using a xtraction bolt and slap hammer, didn¿t need to use long k-wires or flexible osteotomes to undermine any fixation.Femur was then prepped and replaced with corail revision stem size 10 standard.Primary ceramic liner replaced with pinnacle dual mobility liner, cup remained insitu.The product was not returned to depuy synthes, however photos were provided for review.Visual analysis of the photo revealed that there was no damage or defects with the corail2 std size 8.The image quality is poor and no observations pertaining to the nature of the reported event could be identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the corail2 std size 8 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation (nc search) was performed for the finished device product code 3l92507, lot number- 5032912 , and no non-conformances / manufacturing irregularities were identified.

Brand Name
CORAIL2 STD SIZE 8
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19332787
Report Number1818910-2024-10819
Device Sequence Number3076575
Product Code LZO
UDI-Device Identifier10603295168737
UDI-Public10603295168737
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2015
Device Catalogue Number3L92507
Device Lot Number5032912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight79 KG